Tendon Injuries Linked to Levaquin and Cipro
Last Updated on June 26, 2017
Attorneys working with ClassAction.org are no longer investigating this matter. The information here is for reference only. A list of open investigations and lawsuits can be viewed here.
At A Glance
- This Alert Affects
- Patients who took Levaquin and Cipro and experienced tendon ruptures or tendonitis.
- Levaquin and Cipro have been linked to tendon ruptures, tendonitis and Achilles tendon damage.
- Ortho-McNeil Pharmaceuticals, Bayer Pharmaceuticals
- Additional Details
- Part of the fluoroquinolone group of antibiotics, Levaquin and Cipro treat bacterial infections. Levaquin treats infections in the urinary tract, bones, abdomen, lower respiratory system and skin, while Cipro treats infection in the skin and lungs.
- On July 8, 2008, the FDA placed a black box warning on Cipro and Levaquin to highlight the risk of tendon injuries associated with fluoroquinolone antibiotics.
While attorneys are no longer looking into cases involving tendon injuries, they are currently investigating whether lawsuits can be filed on behalf of antibiotic users who suffered a type of nerve damage known as peripheral neuropathy.
For more information on this condition and your legal options, check out our page here.
Levaquin and Cipro are part of the fluoroquinolone group of antibiotics. Levaquin is used to treat infections in the urinary tract, bones, abdomen, lower respiratory system and skin, while Cipro treats bacterial infections in the skin, lungs and urinary tract.
The FDA has reported that patients taking Levaquin and Cipro have been experiencing serious tendon injuries, including Achilles tendon ruptures. In July 2008, the FDA reported over 800 cases of tendon ruptures, tendonitis and other tendon disorders in patients taking Levaquin. In addition, over 300 reports of tendon ruptures occurred in Cipro patients. The FDA then required both Levaquin and Cipro to include a black box warning, the agency’s strongest safety alert, about the tendon problems. Symptoms of tendon ruptures include pain or swelling in the tendon area, a pop in the tendon area and inability to move the affected area. If you or a loved one has been adversely affected by these drugs, you may be entitled to compensation for your damages and losses.
Before commenting, please review our comment policy.